iCliniq logo

Ask a Doctor Online Now

HomeAnswersInternal Medicineskin rashHow to cure my skin rashes?

How to manage skin rashes based on the current reports?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At September 15, 2016
Reviewed AtApril 26, 2024

Patient's Query

Hi doctor,

I have rashes similar to the rash of SLE, swollen, painful and redness around the eyes, severe fatigue and muscle weakness. These symptoms occurred a few months back after I had an intestinal infection. The doctors suspected it to be dermatolysis too, thus having a skin biopsy done tomorrow. I have a few laboratory tests done in one of the famous hospital for an autoimmune disease checkup. My red cell distribution width, CV and SD were high. The anion gap, CRP and sedimentation rates are high while the immunoglobulin IgM level and gamma globulin fraction were low. The total liver enzyme level was elevated and I have fatty liver disease. My current medication is Synthriod. Please suggest me some advice based on the report.

Hi,

Welcome to icliniq.com. Based on the reports, there is a possibility that you might be experiencing an autoimmune disease. To establish a precise diagnosis and avoid any uncertainties in the future, it is recommended to undergo an ANA (antinuclear antibody) global or ANA profile test, along with a skin or muscle biopsy. Additional information is essential for a more accurate diagnosis, such as whether you have joint pain or oral ulcers and the specific location of the rash. Additionally, it would be helpful to know if there is any history of seizures and photosensitivity. Hemoglobin level, urine protein, and serum creatinine levels are also relevant factors that need to be considered in the evaluation. For a comprehensive assessment and personalized diagnosis, please consult a healthcare professional who can guide you through the necessary investigations and appropriate management based on your specific condition.

Patient's Query

Thank you doctor,

Here is the picture of the rashes and the link to access my reports online for your reference.

Hi,

Welcome back to icliniq.com. Based on your reports, major autoimmune diseases seem to be excluded. The elevated ESR and CRP could be attributed to a systemic illness or infection, and the low vitamin D level is not a significant concern. The rash does not resemble typical features of SLE or dermatolysis, ruling them out as potential causes. The presence of increased WBC and protein in the urine indicates a urinary tract infection, for which I recommend getting antibiotics and a urine culture done. Considering your blood pressure in the prehypertension range, adopting a low-salt diet and avoiding coffee, smoking, or alcohol if any would be beneficial. Your pulse rate of 112 per minute is not normal, and I suggest a clinical examination and an EKG to identify the underlying cause. The temperature appears to be normal.

Taking both Naprosyn (Naproxen) and Ibuprofen together is unnecessary, as both are painkillers and belong to NSAIDs. For further diagnosis, I need to know if you experience severe joint pains, the duration of the rash, and whether it causes itching. Additionally, I recommend getting a serum creatine kinase level and an ultrasound of the abdomen to assess liver echotexture and check for urinary bladder wall thickening, which could indicate chronic cystitis. Please await your skin biopsy report for further insights into the diagnosis. For a comprehensive assessment and personalized treatment, consult a healthcare professional who can guide you through the necessary investigations and manage your condition effectively.

Patient's Query

Thank you doctor,

I took Advil or Aleve occasionally for my back pain and headache, as my kidneys are not functioning properly. My doctor suggested Bactrim for UTI. I have decided to consult a urologist after biopsy to know if there is another kidney stone. I have rashes in general. My enzymes are elevated because of fatty liver. Actually, I did not want to test for myositis and multiple myeloma.

I had extreme fatigue due to which I was bedridden for many days. Once, I slept continuously for three days. The rashes and severe fatigue started only after I went to the ER and was found to have a severe intestinal infection. Due to that infection, I started sleeping 17 hours a day for several months and was sick for a year. I appreciate you as you spent your time to look over all those tests. The rash started a year ago, that is, a few weeks after my severe intestinal infection. The rash on my back does itch at times, but not that often. The rash on chest did not itch and I have a few scars.

Hi,

Thank you for your kind words. A year ago, I was treated for an intestinal infection, the specific name of which I do not recall. The treatment given at that time involved a course of antibiotics and dietary adjustments to manage the symptoms and promote healing.

As for the current medical situation, the tests for multiple myeloma have been conducted, but the reports are still pending. However, based on the clinical scenario, the doctors believe that multiple myeloma can be ruled out at this point.

In the test results for myositis, some antibodies are not yet seen in the report, and further evaluation is needed. These results are currently awaited to provide a complete picture of the condition.

Regarding the rashes associated with systemic lupus erythematosus (SLE) and dermatomyositis, there are distinct characteristics. In SLE, the rash is typically butterfly-shaped and located over the malar area of the face, and it tends to worsen with sun exposure. On the other hand, the rash in dermatomyositis is often found in sun-exposed areas like the eyelids and back, with its distribution influenced by the clothing we wear and the parts of the body exposed to sunlight.

I appreciate your concern and support, and I'll keep you updated as I receive more information about my medical condition. Thank you for being here for me during this time.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Naresh Kumar M.
Dr. Naresh Kumar M.

Internal Medicine

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Internal Medicine

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy